An approach to heparin and lidocaine hypersensitivity for the interventional nephrologist.

@article{Sequeira2014AnAT,
  title={An approach to heparin and lidocaine hypersensitivity for the interventional nephrologist.},
  author={Adrian Sequeira},
  journal={Seminars in dialysis},
  year={2014},
  volume={27 5},
  pages={
          512-7
        }
}
The general and interventional nephrologist may occasionally encounter a situation where the patient may state that he/she has an allergy to lidocaine or heparin. Heparin hypersensitivity is usually either a delayed type hypersensitivity reaction or an immune-mediated thrombocytopenia. While a number of alternative drugs are available, many of them are subject to local availability, food and drug administration indications, and the patient's hepatic and renal function. Many of these drugs do… CONTINUE READING
1
Twitter Mention

References

Publications referenced by this paper.
SHOWING 1-10 OF 36 REFERENCES

The complex clinical picture of side effects to anticoagulation.

  • The Medical clinics of North America
  • 2010
VIEW 17 EXCERPTS
HIGHLY INFLUENTIAL

Diphenhydramine as an alternative local anesthetic agent.

  • The Journal of clinical and aesthetic dermatology
  • 2009
VIEW 8 EXCERPTS
HIGHLY INFLUENTIAL

Allergic anaphylaxis due to subcutaneously injected heparin

  • Allergy, Asthma & Clinical Immunology
  • 2013
VIEW 11 EXCERPTS
HIGHLY INFLUENTIAL

Heparin-induced thrombocytopenia in the ICU: an overview

  • Critical care
  • 2011
VIEW 4 EXCERPTS
HIGHLY INFLUENTIAL

Allergy to heparins and anticoagulants with a similar pharmacological profile: an update.

  • Blood coagulation & fibrinolysis : an international journal in haemostasis and thrombosis
  • 2006
VIEW 7 EXCERPTS
HIGHLY INFLUENTIAL